Alert archive / Maine / Wind Advisories in 2012
Wind Advisory 1, NWS Gray, ME
NWS Gray, ME issued this wind advisory at Jan 17, 2012, 3:15 PM EST for 11 counties in Maine; 8 counties in New Hampshire. It took effect at Jan 18, 2012, 4:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2012, 3:15 PM EST (20:15 UTC)
- In effect from
- Jan 18, 2012, 4:00 AM EST
- Expired
- Jan 18, 2012, 12:33 PM EST
- In force
- 9 hr
- Issued by
- NWS Gray, ME
Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Oxford County, ME, Sagadahoc County, ME, Somerset County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Coos County, NH, Grafton County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH, Sullivan County, NH
The radar
The Portland,ME radar (KGYX), 31 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 424 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
590 WWUS71 KGYX 172015 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 315 PM EST TUE JAN 17 2012 ...WINDY CONDITIONS VERY LATE TONIGHT AND WEDNESDAY... MEZ007>009-012>014-018>028-NHZ001>010-013-014-180415- /O.NEW.KGYX.WI.Y.0001.120118T0900Z-120118T1700Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON... WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK... NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN... LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY... BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND... SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR... WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST... LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON... NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO... OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD... HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM... DERRY...EXETER...PORTSMOUTH...HAMPTON 315 PM EST TUE JAN 17 2012 ...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 4 AM TO NOON EST WEDNESDAY. * WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONGEST WINDS WILL BE DURING THE MORNING HOURS ON WEDNESDAY. * IMPACTS...DOWNED LIMBS...SCATTERED POWER OUTAGES...AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS OF 31 TO 39 MPH OR GUSTS OF 46 TO 57 MPH CAN LEAD TO DAMAGE DUE TO DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES. && $$
3 follow-up statements
718 WWUS71 KGYX 180243 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 943 PM EST TUE JAN 17 2012 ...WINDY CONDITIONS VERY LATE TONIGHT AND WEDNESDAY... MEZ007>009-012>014-018>028-NHZ001>010-013-014-181045- /O.CON.KGYX.WI.Y.0001.120118T0900Z-120118T1700Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON... WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK... NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN... LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY... BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND... SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR... WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST... LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON... NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO... OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD... HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM... DERRY...EXETER...PORTSMOUTH...HAMPTON 943 PM EST TUE JAN 17 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON EST WEDNESDAY... * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONGEST WINDS WILL BE DURING THE MORNING HOURS ON WEDNESDAY. * IMPACTS...DOWNED LIMBS...SCATTERED POWER OUTAGES...AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS OF 31 TO 39 MPH OR GUSTS OF 46 TO 57 MPH CAN LEAD TO DAMAGE DUE TO DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES. && $$
102 WWUS71 KGYX 180600 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 100 AM EST WED JAN 18 2012 ...WINDY CONDITIONS WILL BEGIN EARLY THIS MORNING AND LAST THROUGH THIS AFTERNOON... MEZ007>009-012>014-018>028-NHZ001>010-013-014-181745- /O.EXT.KGYX.WI.Y.0001.120118T0900Z-120118T2100Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON... WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK... NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN... LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY... BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND... SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR... WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST... LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON... NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO... OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD... HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM... DERRY...EXETER...PORTSMOUTH...HAMPTON 100 AM EST WED JAN 18 2012 ...WIND ADVISORY NOW IN EFFECT FROM 4 AM EARLY THIS MORNING TO 4 PM EST THIS AFTERNOON... * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR DURING THE EARLY TO LATE MORNING HOURS. * IMPACTS...DOWNED LIMBS...SCATTERED POWER OUTAGES...AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS OF 31 TO 39 MPH OR GUSTS OF 46 TO 57 MPH CAN LEAD TO DAMAGE DUE TO DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES. && $$
169 WWUS71 KGYX 181733 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1233 PM EST WED JAN 18 2012 ...WIND ADVISORY CANCELLED FOR NEW HAMPSHIRE AND WESTERN MAINE... MEZ007>009-012>014-018>028-NHZ001>010-013-014-181845- /O.CAN.KGYX.WI.Y.0001.000000T0000Z-120118T2100Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON... WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK... NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN... LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY... BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND... SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR... WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST... LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON... NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO... OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD... HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM... DERRY...EXETER...PORTSMOUTH...HAMPTON 1233 PM EST WED JAN 18 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Jan 17, 12:31 PM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Jan 17, 12:31 PM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1231 PM EST TUE JAN 17 2012
.SYNOPSIS...
LOW PRESSURE WILL APPROACH FROM THE MIDWEST TODAY AND GRADUALLY
PUSH A WARM FRONT NORTHWARD INTO THE REGION. THIS LOW WILL TRACK
DOWN THE SAINT LAWRENCE VALLEY TONIGHT DRAGGING A COLD FRONT
ACROSS THE AREA. HIGH PRESSURE WILL BUILD EAST FROM THE GREAT
LAKES LATE WEDNESDAY INTO THURSDAY. LOW PRESSURE WILL APPROACH
FROM THE WEST THURSDAY NIGHT BRINGING PRECIPITATION TO THE REGION
THROUGH FRIDAY. HIGH PRESSURE DOMINATE THE WEATHER PATTERN OVER
THE WEEKEND. WEAK LOW PRESSURE WILL PASS TO OUR SOUTH MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1230 PM UPDATE...CURRENT FORECAST REMAINS ON TRACK. NEXT BATCH OF
PRECIPITATION ARRIVES AT THE CT RIVER AROUND 19Z...AND TO THE
SOUTHERN MAINE COAST /PWM/ AROUND 21Z. TEMPS ARE STARTING TO
WARM...HOWEVER...THE MOUNTAINS AND FOOTHILLS REMAIN BELOW FREEZING
SO THE WINTER WEATHER ADVISORY REMAINS IN PLACE FOR A MIX. WILL BE
TRYING TO GET THE DETAILS IRONED OUT ON THE SOUTHERN EDGE OF THE 32F
ISOTHERM...AND WHERE THAT WILL EXACTLY BE WHEN THE PRECIP ARRIVES.
FOR NOW...THE CURRENT ADVISORY CONFIG LOOKS OK.
1030 AM UPDATE...THE SHIELD OF LIGHT SNOW THAT MOVED ACROSS MUCH OF
THE AREA...MAINLY THE COASTAL PLAIN...IS MOVING OUT OF THE REGION.
JUST SOME REMAINING LIGHT SNOW FOR THE NEXT HOUR OR TWO ACROSS THE
MID COAST AND JUST INLAND FROM THERE. THE SUN IS EVEN COMING OUT AT
TIMES TO THE SOUTH OF THERE...AND THIS IS DUE TO A SHORT PERIOD OF
SHORT WAVE RIDGING MOVING ACROSS THE AREA. THE NEXT SHORT WAVE
TROUGH AND ASSOCIATED STRONG AREA OF LOW PRESSURE WILL APPROACH THIS
AFTERNOON. THIS WILL ALLOW FOR PRECIPITATION TO SPREAD BACK INTO THE
AREA FROM WEST TO EAST DURING THE AFTERNOON HOURS. WILL HAVE TO
WATCH FOR A MIXED BAG OF PRECIP...ESPECIALLY FOR THE INTERIOR WITH
THIS BATCH. THE ADVISORY REMAINS IN EFFECT THERE.
555 AM...I MADE MINOR ADJUSTMENTS TO 1ST PERIOD TEMPS AND POPS. ON
THE WATERS...GALE DROPPED TO SCA FOR TODAY. WE WILL SEE A RETURN
TO GALES TONIGHT WITH COLD FROPA.
PREV DISC...
SURFACE WAVE WAS SITUATED JUST SOUTH OF THE LAKES AT 07Z WITH
SEVERAL AREAS OF LIGHT OVERRUNNING PRECIPITATION PRECEDING IT.
MODELS ARE IN GOOD AGREEMENT WE'LL SEE THE FIRST BATCH...PRESENTLY
VCNTY OF LAKE ONTARIO...EXIT THE AREA BY MID MORNING. COLUMN
WILL BE COULD ENOUGH FOR SNOW AND PERHAPS SOME SLEET WITH THIS
FIRST EVENT. THERE SHOULD BE SEVERAL HOURS OF LITTLE OR NO
PRECIPITATION FROM LATE MORNING THROUGH EARLY AFTERNOON.
TEMPERATURES WILL GRADUALLY WARM BOTH SURFACE AND ALOFT AND THE
SECOND BATCH OF PRECIPITATION FROM LATE AFTERNOON ON SHOULD BE
LIQUID SOUTH...WITH SNOW OR SLEET NORTH AND A TRANSITION ZONE OF
SLEET AND PATCHY FREEZING RAIN FROM THE SOUTHERN PORTION OF
ADVISORY AREA GRADUALLY SPREADING FURTHER NORTHWARD TOWARDS THE
INTERNATIONAL BORDER BY EVENING. I USED A BLEND OF MET/MAV
NUMBERS TO INITIALIZE MAXIMUM TEMPERATURES TODAY WHICH OCCUR
TOWARDS DUSK IN MANY LOCATIONS. WE SHOULD SEE MANY AREAS ACTUALLY
CLIMB A FEW MORE DEGREES THIS EVENING AHEAD OF THE COLD FRONT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
PRECIPITATION TAPERS TO SHOWERS THIS EVENING SOUTH AND WEST IN
THE WARM SECTOR WHILE A LIGHT MIX CONTINUES ACROSS THE MOUNTAINS
AND FOOTHILLS. THE SURFACE LOW WILL HEAD DOWN THE SAINT LAWRENCE
AND DRAG THE COLD FRONT ACROSS THE AREA AFTER MIDNIGHT. THE COLUMN
COOLS QUICKLY AND ANY LINGERING MIXED OR LIQUID PRECIPITATION
SHOULD QUICKLY GO OVER TO SNOW.
A BLUSTERY DAY ON WEDNESDAY WITH PARTLY SUNNY SKIES AND LINGERING
MOUNTAIN SNOW SHOWERS. LITTLE OR NO RECOVERY EXPECTED IN DAYTIME
TEMPERATURES WITH EXCEPTION OF IMMEDIATE COAST.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE WILL BUILD IN THURSDAY MORNING BUT THE PRESSURE
GRADIENT SHOULD KEEP WINDS IN THE 5-10 MPH RANGE INITIALLY.
HOWEVER BY DAYBREAK A COMBINATION OF LIGHT WINDS...CLEARING
SKIES...AND STRONG COLD AIR ADVECTION WILL HAVE ALLOWED
TEMPERATURES TO DROP INTO THE NEGATIVE SINGLE DIGITS NORTH TO THE
SINGLE DIGITS SOUTH. DAYTIME HIGHS WILL ONLY RECOVER INTO THE
TEENS TO MID 20S.
THE HIGH PRESSURE WONT LAST LONG AS YET ANOTHER FAST MOVING SHORT
WAVE APPROACHES FROM THE WEST THURSDAY NIGHT. AS THE PRIMARY
SURFACE LOW WEAKENS AND PASSES TO OUR NORTH...SECONDARY
CYCLOGENESIS WILL OCCUR ALONG THE NEW ENGLAND COAST. WE COULD SEE
SOME ACCUMULATING SNOW OUT OF THIS SYSTEM BY FRIDAY
MORNING...ESPECIALLY OVER THE MIDCOAST REGION AS MOISTURE
CONCENTRATES JUST AHEAD OF THE COASTAL LOW.
AT THIS POINT IN THE FORECAST CONFIDENCE BECOMES LOW AS MODEL
FORECASTS BEGIN TO DIVERGE SPATIALLY AND TEMPORALLY FROM RUN TO
RUN. NORTHERN NEW ENGLAND WILL BE IN THE PATH OF SEVERAL QUICK
MOVING SHORT WAVES SATURDAY THROUGH TUESDAY. THE NEXT BEST CHANCE
AT ACCUMULATING PRECIPITATION LOOKS TO OCCUR NEXT TUESDAY AS LOW
PRESSURE MOVES OUT OF THE MIDWESTERN STATES.
AFTER HIGHS IN THE TEENS AND 20S THROUGH SATURDAY...TEMPERATURES
WILL MODERATE INTO THE MID TO UPPER 20S NORTH TO MID 30S SOUTH.
&&
.AVIATION /10Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH WED/...MVFR TO IFR CONDITIONS RETURN LATER THIS
AFTERNOON AND EVENING IN LIGHT RAIN AND SNOW. SCATTERED SNOW SHOWERS
TONIGHT. VFR EXPECTED WED ALONG WITH NW SFC WINDS GUSTING TO 30 KT.
LONG TERM...VFR THURSDAY WITH DETERIORATING CONDITIONS THURSDAY
EVENING INTO FRIDAY IN SNOW SHOWERS. GUSTY NW WINDS FRIDAY
AFTERNOON. VFR SATURDAY.
&&
.MARINE...
SHORT TERM /THROUGH WEDNESDAY/...A BRIEF BREAK IN GALE CONDITIONS
TODAY. BY LATE TONIGHT...WINDS AND SEAS BUILD ONCE AGAIN WITH THE
STRONG COLD FRONT WITH GALES LIKELY FROM LATE TONIGHT THROUGH
WEDNESDAY. GALE WARNING REMAINS UP FOR LATE TONIGHT AND WEDNESDAY.
LONG TERM...SMALL CRAFT CRITERIA MIGHT BE MET THURSDAY NIGHT AHEAD
OF A DEVELOPING COASTAL LOW AND FRIDAY BEHIND THE SYSTEM...AS
WINDS GUST TO NEAR 30 KTS.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM EST
WEDNESDAY FOR MEZ007>009-012>014.
NH...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM EST
WEDNESDAY FOR NHZ001>004.
MARINE...GALE WARNING FROM 5 AM TO 5 PM EST WEDNESDAY FOR ANZ150>154.
&&
NEAR TERM...MLEHazardous weather outlook, Jan 17, 2:54 AM EST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 254 AM EST TUE JAN 17 2012 MEZ007>009-012>014-NHZ001>004-180800- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL- 254 AM EST TUE JAN 17 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ018>028-NHZ005>010-013-014-180800- INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 254 AM EST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ151-153-180800- PENOBSCOT BAY-CASCO BAY- 254 AM EST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150-152-154-180800- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 254 AM EST TUE JAN 17 2012 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 3:09 AM EST | Winter Weather Advisory | GYX | Androscoggin, Franklin, Kennebec, Oxford, Somerset, Waldo | 28 hr |
| Jan 17, 4:41 AM EST | Gale Warning | GYX | 40 hr |
Nearby
Wind Advisories in Maine, 2012Wind Advisories in New Hampshire, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.